# SDR CA080117008

- Difficulty date: January 14, 2008
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Beech 99
- Aircraft time: 32,842 hours
- Engine: Pwa PT6A28
- Propeller: Hartzl HCB3TN3
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Sprocket
- Part number: 1158200381
- Condition: Worn
- Location: Mlg
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING INSP OF THE NLG RETRACT MECHANISM CHAIN FOR TENSION AND LUBRICATION, MAINT NOTED THE DUAL LINK CHAIN WAS ONLY RUNNING ON ONE LENGTH OF CHAIN RATHER THAN (2).  AC WAS INSPECTED MORE CLOSLEY AND THE BRAZE/SPROCKET ASSY WHICH IS INTERMEDIATE BETWEEN LANDING GEAR MOTOR AND RETRACT ACTUATOR FOR THE NOSE GEAR WAS FOUND MISALIGNED AND DISPLACED. UPON REMOVAL OF THE SPROCKET AND IT`S HOUSING IT WAS NOTED THE UNDERLYING AC STRUCTURE WAS CRACKED AND NOT PROVIDING ADEQUATE SUPPORT TO THE SPROCKET ASSY FOR PROPER OPERATION AND ALIGNMENT. THE LACK OF ALIGNMENT BETWEEN THE CHAIN AND SPROCKET CAUSED THE DUAL LINK CHAIN TO SKIP OVER ONE SPROCKET AND ONLY UTILIZE HALF OF THE CHAIN FOR GEAR RETRACTION AND EXTENSION. IT ALSO CAUSED EXCESSIVE WEAR TO THE REMAINING SPROCKET TO THE POINT OF NEAR FAILURE. SIDE WEAR ON THE SPROCKET WOULD BE ABOUT 80-90 PERCENT. AC STRUCTURE HAS BEEN REPAIRED AND A NEW SPROCKET INSTALLED. IT NEEDS TO BE NOTED THAT THE LOCATION OF THE SPROCKET IS UNDER THE HEATER IN THE NOSE OF THE AC AND IS DIFFICULT TO INSPECT. NORMALLY A FLASHLIGHT WITH A MIRROR IS NEEDED BUT EVEN THIS MAY NOT BE TOTALLY ADEQUATE FOR PROPER INSP. REGULAR INP OF THE SPROCKET IS MANDATED BY THE MFR OF THE AC. (TC NR 20080117008)
